Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 71, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 9:01 AM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 9:01 AM CDT (14:01 UTC)
- Expired
- Jul 2, 2021, 8:42 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 20 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Harrah (HRHO2). The gauge peaked at 14.23 ft at Jul 2, 2021, 4:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07241550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
464 WGUS84 KOUN 021401 FLSOUN Flood Advisory National Weather Service Norman OK 901 AM CDT Fri Jul 2 2021 ...The National Weather Service in Norman has issued a Flood Advisory for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. OKC081-109-125-030215- /O.NEW.KOUN.FL.Y.0071.210702T1401Z-210704T1800Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 901 AM CDT Fri Jul 2 2021 The National Weather Service in Norman has issued a * Flood Advisory for the North Canadian River near Harrah. * From this morning to Sunday afternoon. * At 8:00 AM CDT Friday the stage was 13.9 feet. * Action stage is 11.0 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River has crested and will fall below 11 feet early Sunday morning. * Impact...At 14.0 feet, Look for short duration flooding of low-lying agricultural lands in eastern Oklahoma County... the southwest corner of Lincoln County... and northwestern Pottawatomie County. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ SIX
2 follow-up statements
998 WGUS84 KOUN 021905 FLSOUN Flood Advisory National Weather Service Norman OK 205 PM CDT Fri Jul 2 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. OKC081-109-125-030715- /O.EXT.KOUN.FL.Y.0071.000000T0000Z-210703T1200Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 205 PM CDT Fri Jul 2 2021 ...The Flood Advisory is now in effect until tomorrow morning... The Flood Advisory continues for the North Canadian River near Harrah. * Until Saturday morning. * At 1:00 PM CDT Friday the stage was 12.5 feet. * Action stage is 11.0 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River is expected to fall below 11 feet tonight. * Impact...At 13.0 feet, Near bankfull stages occur along the river in eastern Oklahoma County... the southwest corner of Lincoln County... and northwestern Pottawatomie County. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ Maxwell
608 WGUS84 KOUN 030142 FLSOUN Flood Advisory National Weather Service Norman OK 842 PM CDT Fri Jul 2 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... North Canadian River near Harrah affecting Lincoln, Oklahoma and Pottawatomie Counties. OKC081-109-125-030245- /O.CAN.KOUN.FL.Y.0071.000000T0000Z-210703T0142Z/ /HRHO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 842 PM CDT Fri Jul 2 2021 ...The Flood Advisory for the North Canadian River near Harrah has been cancelled... The Flood Advisory is cancelled for the North Canadian River near Harrah. * At 8:00 PM CDT Friday the stage was 12.1 feet. * Flood stage is 14.0 feet. * Forecast...The North Canadian River has crested and will continue to fall. && LAT...LON 3554 9728 3557 9722 3540 9701 3538 9706 $$ JP
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 2, 6:32 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 2, 6:32 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 AM CDT Fri Jul 2 2021 ...New AVIATION... .UPDATE... Issued at 438 AM CDT Fri Jul 2 2021 Increased wording of fog for this morning. Areas on northern and eastern periphery of scattered convection could see visibility restrictions below one mile through mid-morning. Widespread dense fog is not currently expected given cloud cover. && .SHORT TERM... (Today and tonight) Issued at 315 AM CDT Fri Jul 2 2021 Eastward progressing convection across western north Texas and the southern half of Oklahoma, primarily influenced by southeast Texas panhandle MCV and associated waa/isentropic lift over shallow frontal boundary, will continue to keep flooding threat going across southern parts of the existing watches at least through the morning. We also added a few counties south and east of Lawton. So far the past several hours, most of the higher rainfall rates have not been what we saw yesterday, but it will not take much rain to aggravate flooding over our saturated areas of southwest Oklahoma and northern Texas. Farther north, including the OKC metro, any rain this morning is expected to relatively brief and not as heavy as previously mentioned areas so the Flood Watch was cancelled. Scattered showers and a few thunderstorms continue to be possible across mainly southern Oklahoma and western north Texas tonight closer to residual boundary. If trends indicate that this precipitation will be more organized than currently expected, the Flood Watch may need to be extended through tonight. && .LONG TERM... (Saturday through Thursday) Issued at 315 AM CDT Fri Jul 2 2021 After what looks like a mostly dry Saturday and Sunday, last few runs of models /especially the GFS/ advances convection eastward off of the central Rockies Saturday night into Sunday as s/wv trough progresses southward over central plains. Model signal for MCV development attendant to southern extent of trough increases potential for continued development into northern and western Oklahoma Sunday afternoon and evening. This potential would continue into central/southern Oklahoma and northern Texas Sunday night and Monday given the weak steering flow. PoPs were raised slightly from previous forecasts and close to NBM. With region under weak northerly flow aloft without dominate upper ridge and warming mid-level temperatures the rest of the week, it appears at least isolated diurnal thunderstorm chances will continue. A period of more organized thunderstorm activity still appears possible Wednesday/Thursday as another weak, slow moving cold front moves into Oklahoma. GFS has the most pronounced with this front, but new ECM is trending that way with higher amplitude flow. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Fri Jul 2 2021 An area of rain and thunderstorms over southern Oklahoma and north Texas will diminish slowly through the day, although scattered showers and thunderstorms will be possible through the day over most of Oklahoma and north Texas. Early-morning fog over parts of central Oklahoma should dissipate quickly this morning. By afternoon, ceilings and visibilities should have improved to VFR levels, but lower ceilings are expected to develop again overnight tonight, except over north-central Oklahoma, where high pressure will have more influence, including somewhat drier air near the surface. CmS && .UPPER AIR... Issued at 305 AM CDT Fri Jul 2 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 65 83 65 / 40 10 10 10 Hobart OK 83 68 83 67 / 60 20 20 20 Wichita Falls TX 85 71 85 68 / 60 30 30 20 Gage OK 81 65 83 67 / 20 20 10 20 Ponca City OK 84 63 85 64 / 10 0 0 10 Durant OK 85 68 88 66 / 70 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ033>039-044. TX...Flood Watch through this evening for TXZ083>085. && SHORT TERM...11 LONG TERM....11 AVIATION...23
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 436 AM CDT Fri Jul 2 2021 OKZ004>048-050>052-TXZ083>090-030945- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 436 AM CDT Fri Jul 2 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms are expected again today, mainly across southern Oklahoma and western north Texas. No severe storms are expected, but any thunderstorm that develops will likely produce very heavy rain. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding. A Flood Watch is in effect for southwest Oklahoma and adjacent portions of northern Texas. .Fog... Areas of fog will be seen across portions of northern, central, and southeast Oklahoma this morning. Some visibilities may be reduced to less than one mile. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue over the weekend, mainly across western Oklahoma and western north Texas. Thunderstorm chances will increase over the region late Sunday through Monday and again on Wednesday. No severe storms are expected, but heavy rain that could lead to flooding will continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:12 PM CDT | Areal Flood Advisory | OUN | Marshall | 3 hr |
| Jul 1, 9:51 PM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 23 hr |
| Jul 2, 2:08 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 19 hr |
| Jul 2, 3:53 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson | 4 hr |
| Jul 2, 4:55 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 4 hr |
| Jul 2, 7:52 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Jefferson, Love, Stephens | 3 hr |
| Jul 2, 9:42 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 16 hr |
| Jul 2, 2:18 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Jul 2, 5:39 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.